After taking your prescription medication for a while, you might start to feel depressed. If you cannot discern any other apparent cause for your change in mood, you should consider your medicine as a possible culprit. Sometimes prescription drugs can alter a person’s mood, and if you were not expecting this to happen, you should consult with your Louisiana physician as soon as possible.
WebMD points out that specific medications can create feelings of depression. After a period of consuming the medicine, you might feel sad, discouraged or apathetic. The reason these drugs may create these feelings is because they change the chemicals in the human brain. This alteration in a person’s mood is not the intended result of the medicine, however. Typically, these drugs are meant to handle other disorders, with depression only a side effect.
If depression is a possible side effect of your medication, ask your doctor about it. Your prescription drugs should not be adversely impacting your quality of life. If your drugs are the problem, you should discuss with your physician whether alternative medicines are available for your condition. And if the drugs are not supposed to cause your depression, you should definitely know if this is the case.
Additionally, keep in mind that prescription medicine can also make you feel incredibly elated and energetic, so you should talk to your doctor if you experience any unexplained change in behavior. Your doctor may take you off the medication or reduce the dosage, and if the mood symptoms do not change, your physician might treat you with drugs intended to handle mood changes.
Keep in mind that this article is not written to give you legal advice. It is intended solely for the educational benefit of the reader.